MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTHXSFT0510
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Out-Of-Box Failure (2311); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra smart coil (smart coil) had offset coils winds in multiple locations along its length.During functional analysis, the smart coil was unable to advance out of its introducer sheath.Conclusions: evaluation of the returned smart coil revealed that it was unable to be advanced out of its introducer sheath.This is likely due to the offset coil winds present on the embolization coil.These offset coil winds may result from improper handling during preparation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital staff was unable to remove a penumbra smart coil (smart coil) from its dispenser hoop.Therefore, the smart coil was set aside and was not used in the procedure.The procedure was completed using a new smart coil.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6979591
Report Number3005168196-2017-01805
Device Sequence Number19341941
Product Code HCG
UDI-Device Identifier00814548015859
UDI-Public00814548015859
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SMTHXSFT0510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1